MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TRIFOCAL IOL; LENS, MULTIFOCAL

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TRIFOCAL IOL; LENS, MULTIFOCAL
Model Number TFNT00
Medical Device Problem Code Device Damaged by Another Device (2915)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/24/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.There have been no other complaints reported in the lot number.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A pharmacist reported during an iol implantation procedure, the lens suffered deformation from the pressure of the injector.The injector bent the haptic inside the eye.No patient harm was reported.Additional information has been requested.
 
Additional Manufacturer Narrative
The customer indicated the use of a qualified company cartridge.The customer indicated the use of a viscoelastic, which is not qualified for company cartridge use.The root cause for the reported complaint may be related to a failure to follow the ifu.The viscoelastic indicated is not qualified for the lens/cartridge combination used.The ifu instructs that an company qualified delivery system and viscoelastic combination should be used.The use of an unqualified combination may cause damage to the lens and potential complications during the implantation process.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
The lens was returned positioned incorrectly in the lens case.Solution was dried on the lens.One haptic was broken in the gusset area (returned).The other haptic was bent in the gusset and distal area.The optic was torn/split/cracked (possibly cut) into two portions.The customer indicated the use of a qualified cartridge.The customer indicated the use of a viscoelastic, which is not qualified for the cartridge use.The root cause for the reported complaint may be related to a failure to follow the instruction for use (ifu).The viscoelastic indicated is not qualified for the lens/cartridge combination used.The instruction for use (ifu) instructs that an company qualified delivery system and viscoelastic combination should be used.The use of an unqualified combination may cause damage to the lens and potential complications during the implantation process.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ PANOPTIX TRIFOCAL IOL
Common Device Name
LENS, MULTIFOCAL
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key12696415
Report Number1119421-2021-01987
Device Sequence Number11769224
Product Code MFK
UDI-Device Identifier00380652357739
UDI-Public00380652357739
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
P040020
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/30/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2024
Device Model NumberTFNT00
Device Catalogue NumberTFNT00.200
Device Lot Number12730615
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/29/2021
Supplement Date Received by Manufacturer11/16/2021
03/07/2022
Initial Report FDA Received Date10/26/2021
Supplement Report FDA Received Date12/09/2021
03/30/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/31/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH III CARTRIDGE D
Patient SexMale